Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

July 7, 2012Wayne County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 7, 2012, 3:34 PM CDT for Wayne County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2012, 3:34 PM CDT (20:34 UTC)
Expired
Jul 7, 2012, 4:00 PM CDT
In force
26 min
Issued by
NWS Nashville, TN

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 153 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WWUS84 KOHX 072034
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT SAT JUL 7 2012

TNZ093-072100-
WAYNE-
334 PM CDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF WAYNESBORO...MOVING SOUTHWEST AT
10 MPH.

SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS 
STORM.

LAT...LON 3501 8799 3512 8800 3513 8799 3529 8799
      3530 8801 3539 8802 3542 8770 3542 8760
      3540 8757 3515 8758 3503 8760 3502 8761

$$

TB12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 11:39 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 7, 11:39 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 AM CDT SAT JUL 7 2012

.UPDATE...ADDED AVIATION SECTION FOR 18Z.

&&

.AVIATION...BNA/CKV/CSV...BELIEVE WE'LL SEE LESS CONVECTION TODAY
THAN YESTERDAY, GIVEN THERE IS LESS INSTABILITY, SO AM LEAVING
OUT MENTION OF THUNDER/CB'S. WITH SURFACE RIDGE SOMEWHERE IN THE
VICINITY AND A VERY WEAK SURFACE PRESSURE GRADIENT, EXPECT
LIGHT/CALM WINDS THROUGH THE TAF PERIOD WITH VFR CONDITIONS THE
NEXT 24 HRS.

&&

.PREV DISCUSSION... /ISSUED 1013 AM CDT SAT JUL 7 2012/

UPDATE...
RAISED TEMPS ALONG THE PLATEAU AND DECREASED CLOUD COVER THIS
MORNING. LEFT POPS AT 20 AFTER 18Z WITH THE HIGHEST CHANCES FOR
ISOLATED THUNDER BEING IN THE WESTERN PORTION OF THE MID-STATE.

PREV DISCUSSION... /ISSUED 653 AM CDT SAT JUL 7 2012/

UPDATE...

12Z TAF DISCUSSION.

AVIATION...

VFR. SATELLITE IMAGERY THIS MORNING SHOWS SOME MID AND HIGH LEVEL
CLOUDINESS ACROSS THE MID STATE...WITH SURFACE OBS SHOWING SOME
MVFR VIS AT CSV DUE TO PATCHY FOG. EXPECT CSV TO IMPROVE TO VFR
QUICKLY AT THE START OF THE TAF PERIOD...WITH LIGHT AND VARIABLE
BUT PREDOMINATE SOUTHEAST WINDS AT ALL AIRPORTS TODAY AND TONIGHT.
SCATTERED HIGH BASED CUMULUS TO FORM LATER THIS MORNING WITH
ISOLATED TSRA ANTICIPATED ONCE AGAIN THIS AFTERNOON/EVENING.
HOWEVER...WITH HEIGHTS RISING TODAY AND NO SIGNIFICANT SHORTWAVE
APPARENT UPSTREAM...COVERAGE OF CONVECTION LOOKS TO BE LESS THAN
PAST TWO DAYS AND WILL LEAVE VCTS MENTION OUT OF TAFS ATTM. ONLY
CIRRUS WITH LIGHT TO CALM WINDS EXPECTED SATURDAY NIGHT.

PREV DISCUSSION... /ISSUED 407 AM CDT SAT JUL 7 2012/

CHANGED EXPIRATION TIME OF HEAT ADVISORY TODAY...

SHORT TERM (THRU MON NGT)...
LARGE AREA OF RECORD HEAT WL CONTINUE FOR ANOTHER DAY IN THE
CENTRAL PLAINS-MID WEST AND OH VLY. EXPECT THE RECORD HIGH OF 102F
AT NASHVILLE (1954) TO FALL. THE RECORD HIGH OF 94F AT CROSSVILLE
(1993) WILL BE CLOSE. AIR QUALITY ALERT ALSO IN EFFECT FOR METRO
NASHVILLE. EXTREME HEAT WL DRIVE ISOLATED STRONG-SVR STORMS THIS
AFTN IN MID-TN...MAINLY DAMAGING WINDS.

MODELS START TO WEAKEN THE HEAT WAVE PATTERN TNGT AS A H5 TROF
EXTENDS SOUTH OF NOVA SCOTIA AND AN EASTERN WAVE MOVES INTO THE
LWR MSVLY. THE CANADIAN TROF WL BRING NORTHWEST FLOW ALOFT AND
STEER A COLD FRONT SOUTH. THE COLD FRONT WL GET INTO THE OHVLY ON
SUNDAY. THE EASTERLY WAVE WL INCREASE MOISTURE AHEAD OF THE FRONT.

ON SUNDAY...CLOUDS WL BE ON THE INCREASE WITH SCT SHOWERS AND TSTMS
EXPECTED IN THE AFTN. SUN NGT...A LINE OF TSTMS MAY DEVELOP ALONG
AND AHEAD OF THE COLD FRONT AS IT PUSHES INTO THE AREA. SPC HAS A
SLGT RISK OF SVR TSTMS ALONG THE BDRY.

THE COLD FRONT LOOKS TO STALL IN MIDTN ON MON AS AN AREA OF LOW
PRESSURE DEVELOPS ALONG IT. SHOWERS AND TSTMS LKLY MON-MON NGT.

LONG TERM (TUE-FRI)...
AREA OF LOW PRESSURE/COLD FRONT LOOK TO DEPART THE REGION SLWLY
TUE-TUE NGT...WITH COOLER TEMPS. LINGERING MOISTURE NORTH OF THE
BOUNDARY WL KEEP A CHC OF RW/TRW INTO WED...WITH A SCHC THEREAFTER.
A CUTOFF LOW MAY FORM OVR THE REGION LATE IN THE WEEK...AND WL
KEEP THE A CHC OF RAIN IN THE FAR EXTENDED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011-022>034-
056>065-075-077-078-093>095.

&&

ROSE
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT SAT JUL 7 2012

TNZ005>011-022>034-056>065-075-077-078-093>095-081000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD-
COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
500 AM CDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES IN THE 90S AND 100S ALONG WITH HIGH RELATIVE
HUMIDITY LEVELS WILL LEAD TO HEAT INDEX VALUES AROUND 105
AGAIN THIS AFTERNOON.

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE AGAIN
THIS AFTERNOON. SOME STORMS WILL BE STRONG TO POSSIBLY
SEVERE...WITH DAMAGING WINDS...SMALL HAIL...BRIEF HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THIS IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN
PORTIONS OF MIDDLE TENNESSEE ON SUNDAY AND SUNDAY NIGHT...AND
ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE ON MONDAY AND MONDAY
NIGHT.

A COLD FRONT MOVING SOUTHWARD ACROSS THE REGION WILL SPAWN
SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE
MID STATE FROM SUNDAY INTO MONDAY. SOME STORMS WILL CONTAIN
DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING.

MORE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE ANTICIPATED
FROM TUESDAY THROUGH FRIDAY. NEVERTHELESS...A FEW STORMS MAY BE
STRONG EACH OF THESE DAYS AS WELL.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED ON SUNDAY AND
MONDAY.

TNZ066-079-080-081000-
CUMBERLAND-GRUNDY-VAN BUREN-
500 AM CDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE AGAIN
THIS AFTERNOON. SOME STORMS WILL BE STRONG TO POSSIBLY
SEVERE...WITH DAMAGING WINDS...SMALL HAIL...BRIEF HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THIS IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN
PORTIONS OF MIDDLE TENNESSEE ON SUNDAY AND SUNDAY NIGHT...AND
ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE ON MONDAY AND MONDAY
NIGHT.

A COLD FRONT MOVING SOUTHWARD ACROSS THE REGION WILL SPAWN
SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE
MID STATE FROM SUNDAY INTO MONDAY. SOME STORMS WILL CONTAIN
DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING.

MORE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE ANTICIPATED
FROM TUESDAY THROUGH FRIDAY. NEVERTHELESS...A FEW STORMS MAY BE
STRONG EACH OF THESE DAYS AS WELL.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

SHAMBURGER

In the hours before

Special weather statement, Jul 7, 3:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT SAT JUL 7 2012

TNZ093-072100-
WAYNE-
334 PM CDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF WAYNESBORO...MOVING SOUTHWEST AT
10 MPH.

SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3501 8799 3512 8800 3513 8799 3529 8799
      3530 8801 3539 8802 3542 8770 3542 8760
      3540 8757 3515 8758 3503 8760 3502 8761

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:05 PM CDTSpecial Weather StatementOHXRobertson25 min
Jul 6, 9:22 PM CDTSpecial Weather StatementOHXLawrence53 min
Jul 7, 4:27 PM CDTSevere Thunderstorm WarningOHXWayne33 min
Jul 7, 4:59 PM CDTSpecial Weather StatementOHXWayne61 min
Jul 7, 5:15 PM CDTSpecial Weather StatementOHXWilson30 min
Jul 7, 5:42 PM CDTSpecial Weather StatementOHXLewis48 min
Jul 7, 5:57 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall33 min
Jul 7, 5:59 PM CDTSpecial Weather StatementOHXDavidson31 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.